Eugene M. Luks ; Takunari Miyazaki - Polynomial-time normalizers

dmtcs:531 - Discrete Mathematics & Theoretical Computer Science, December 9, 2011, Vol. 13 no. 4 -
Polynomial-time normalizersArticle

Authors: Eugene M. Luks 1; Takunari Miyazaki 2

  • 1 Department of Computer and Information Science [Eugene]
  • 2 Computer Science Department [Hartford]

For an integer constant d \textgreater 0, let Gamma(d) denote the class of finite groups all of whose nonabelian composition factors lie in S-d; in particular, Gamma(d) includes all solvable groups. Motivated by applications to graph-isomorphism testing, there has been extensive study of the complexity of computation for permutation groups in this class. In particular, the problems of finding set stabilizers, intersections and centralizers have all been shown to be polynomial-time computable. A notable open issue for the class Gamma(d) has been the question of whether normalizers can be found in polynomial time. We resolve this question in the affirmative. We prove that, given permutation groups G, H \textless= Sym(Omega) such that G is an element of Gamma(d), the normalizer of H in G can be found in polynomial time. Among other new procedures, our method includes a key subroutine to solve the problem of finding stabilizers of subspaces in linear representations of permutation groups in Gamma(d).

Volume: Vol. 13 no. 4
Published on: December 9, 2011
Accepted on: June 9, 2015
Submitted on: March 27, 2011
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]
    Source : OpenAIRE Graph
  • Group-Theoretic Computation: Complexity and Applications; Funder: National Science Foundation; Code: 9820945

1 Document citing this article

Consultation statistics

This page has been seen 710 times.
This article's PDF has been downloaded 313 times.